Discussions that mention prozac

Bipolar Disorder board


I am a newcomer to all of this. I have been living with BP for years but have only just been diagnosed, so now I face the prospect of taking Lithium. I already take Risperidone and Prozac, and I'm very worried about taking Lithium as I dont want to feel too low. It frightens me. Does anyone have any advice for me? PLEASE ......
The only problem I have had with my lithium is I've developed some acne over the past couple of months, but that may not be from the medicine. I'm not sure. When I very very first started taking it I would get so thirsty I couldn't stand it. You have to drink plenty of fluids with it since it's a type of salt. I quit doing that after about a month, though. I just started Lithium August 2006. I have also suffered from BP for many years but was just diagnosed this past January. I don't think that you can take Prozac with Lithium, but I could be wrong. I was thinking there's some kind of reaction there. I have been on many medicines including Prozac with little effect. I now take Lithium twice a day & Wellbutrin & it seems to be working. I'm not 100% better but I'm getting there with adjustments when needed on my meds. I wouldn't be afraid of Lithium. I was scared, too, but it's just like any other medicine in my book. I have to have my blood checked ever so often, but it's not that often. I've had it once since August when I started the medicine & my doctor says we still have a little bit before I have to do it again. I wish you the best~

Angel